Addiction: Substance Abuse Community
Tramadol Taper?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tramadol Taper?

I finally went through the hell of getting off of Vicodin, now I'm stuck with Tramadol. I have not abused Tramadol like I did Vicodin, I have been taking it strictly for pain, twice daily. So total that's 200mg per day.
I need to get off of it. I don't feel mentally addicted but definitely physically addicted. I sweat like crazy, feel dizzy and nauseous, and my body feels so sore, feverish and hot. So I'm stuck having to take it just to get rid of the feeling.

I was given Tramadol as an alternative "non opiate" drug for my chronic back pain, but I learned fast that's complete BS. I should have never started this stuff in the first place, but I was desparate- nothing else was working.

Any advice on tapering? Like maybe personal experiences? I know we're not allowed to give tapering directions on this site, I would just like to know how others have felt and different stories with this stuff. I'm back at that hopeless feeling that I'm stuck with this stuff and so scared to stop taking it.

PLEASE PLEASE help!
5 Comments Post a Comment
Blank
Avatar_f_tn
Hello - I have a long history with tramadol, but cannot really help much with tapering advice because cold turkey was the only way that I was able to quit this medication.  Tramadol IS a synthetic opiate that contains anti-depressant properties as well.  For many people, including myself, this med wasactually harder to come off of than many of the "heavier" opiates, as you are essentially dealing with 2 different things - an opiate AND an anti-depressant.

The good thing with your situation is that you are not on a very high dose, nor have you been taking it for long.  The decision to taper it down vs. quit cold is a personal one.  Have you spoken to your doctor about wanting to get off this?  He or she would be best suited to advise you as to the exact amounts and timing should you choose the taper route.  As long as you do not have any health issues such as high blood pressure, diabetes, heart condition, etc., a cold turkey quit would probably be a perfectly safe option as well (check with your doctor to be sure).  I quit cold from approximately 40 pills per day (from a 15 year habit).  The withdrawal was intense and very uncomfortable, but I got through it just fine using items from the Thomas Recipe as well as some other misc. things I read about and/or just figured out on my own.  Should you choose to go the c/t route I would be more than happy to share some suggestions that helped me through.  

Either way you will likely experience some emotional ups and downs once you have quit the pills completely; due to the anti-depressant effect.  There are things you can do to help lessen these symptoms, i.e. exercise is a BIG, healthy eating is important and various natural supplements are available that can help too.  I would suggest you get some input from other members who have tapered and then make your decision based on what will work best for you and your lifestyle.  In any case, getting off of this med as soon as possible is a good idea in my opinion.  The longer you stay on it the harder it will be to quit.  Hopefully your doctor can help you with some other alternative to help control your pain issues.  Whatever you decide, I wish you the best of luck.  Send me a message any time if you have any questions.  You can do this . . . :))
Blank
1696489_tn?1370825574
First of all, know that you are not alone.  I take tramadol also, but it is prescribed, and i am very careful about taking it as directed.  So far so good , for me.  I suggest you see a doctor about this, and get the help you need from professionals who know what they are doing. - Blu
Blank
1810386_tn?1405553177
Be careful to slowly taper down and it can cause seizers if you C/T or go down too slowly. I've down this, it took me over 3 week and I was on a high does. It took over a month after I fully stopped to start feeling better and my head out of the fog.

Keep us updated on your progress and good going on getting off the viks.
Blank
4753943_tn?1359938169
Thanks for the response...Wow! You had such an intense journey with Tramadol and I feel miserable in my situation so I can't even imagine. I made the decision to reduce my dosage quicker and today officially started. Only one in the morning and one at night. I felt irritable at times today and very sore. My back pain was killer... Not looking forward to this. I thought I was done after Vicodin and now I'm back in this same boat.

I've read about the Anti depressant qualities and got pretty nervous about that. However, I'm currently in a very slow taper off of Effexor, already down to 18mg per day. My psychiatrist is taking me off of it and put me on Wellbutrin. I increase my dose on Tuesday.  I also just quit Adderall (adderrall) cold turkey. Two days without it already. This is a major reasons I want to stop tramadol. I'm on so many of these meds and I'm at a high risk of seratonin syndrome. My psychiatrist also put me on a mood stabilizer to give my anti depressant a boost, so maybe being on both of those things will help with coming off tramadol?

I don't know the whole brain chemistry stuff confuses the heck outta me. All I know is I'm scared and it all seems impossible right now.
Blank
4753943_tn?1359938169
Thanks to everyone for responding. I do need all the help I can get because none of my doctors seem to care about helping. Most of them are in denial about tramadol and don't see it as a big deal. They said yeah just taper it! But didn't give me a strict plan or length of time. Most of the time I'm just flying blind.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1408016185
Blank
EvolverU
Boston, MA